Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 108, NWS Nashville, TN

May 13, 2002Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 10:08 AM CDT for Davidson County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 13, 2002, 10:08 AM CDT (15:08 UTC)
Expired
May 13, 2002, 10:35 AM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:22 AM CDTThunderstorm Wind 50 ENorthwest Portion, TNEMA reported trees and power lines down.
May 13, 10:30 AM CDTThunderstorm Wind 50 EHermitage, TNNWS employee reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131508
SVRBNA
TNC037-131535-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT MON MAY 13 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE

* UNTIL 1035 AM CDT

* AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTHWEST OF            
  SPRINGFIELD TO 8 MILES EAST OF DICKSON...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  NASHVILLE AROUND 1030 AM CDT
  BELLE MEADE AROUND 1045 AM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$
21

LAT...LON 3631 8690 3608 8701 3607 8660 3630 8668

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 8 minutes earlier.

Area forecast discussion, May 13, 10:00 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT MON MAY 13 2002

RADAR SHOWING LINE OF SHRA ASSOCIATED W/ FRONT MOVING TOWARD BNA.
WINDS STRONG W/ THIS LINE W/ TREES DOWN ACROSS MONTGOMERY
COUNTY...GUST TO 41 KTS @ M02.  LINE SHOULD REACH BNA BY 1030 AM.

WILL LET WATCH EXPIRE AND WILL UPDATE TO SHOW RECENT TRENDS.

.BNA...NONE.

MAG

In the hours before

Special weather statement, May 13, 5:30 AM CDT, 4 hours 38 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 13 2002

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH
IT WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS THROUGH MIDDAY...PRODUCING MAINLY DAMAGING
WINDS. VERY HEAVY RAINFALL IS ALSO OF CONCERN...WITH ONE TO THREE
INCHES POSSIBLE AT MOST LOCATIONS.

WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON...AS THE COLD
FRONT PUSHES EAST OF THE AREA. SKIES ARE EXPECTED TO CLEAR TONIGHT.

THE THREAT OF SEVERE WEATHER LOOKS SIGNIFICANT...THUS ACTIVATION
OF EMERGENCY PERSONNEL AND SPOTTER NETWORKS MAY BE NECESSARY INTO
THE EARLY AFTERNOON.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson24 min
May 13, 4:35 AM CDTSevere Thunderstorm WarningOHXTrousdale25 min
May 13, 4:44 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman46 min
May 13, 4:53 AM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith52 min
May 13, 5:16 AM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett44 min
May 13, 5:46 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett29 min
May 13, 5:57 AM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more3 hr
May 13, 6:04 AM CDTSevere Thunderstorm WarningOHXCannon41 min
May 13, 10:01 AM CDTSevere Thunderstorm WarningOHXCheatham, Robertson29 min
May 13, 10:19 AM CDTSevere Thunderstorm WarningOHXWilliamson41 min
May 13, 10:37 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner28 min
May 13, 10:45 AM CDTSevere Thunderstorm WarningOHXWilson45 min
May 13, 11:09 AM CDTSevere Thunderstorm WarningOHXFranklin51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.